Alert archive / Louisiana / Tornado Warnings in 2026
Tornado Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 9:00 PM CDT for Washington Parish, Louisiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 9:00 PM CDT (02:00 UTC)
- Expired
- Mar 11, 2026, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Washington Parish, LA
The radar
The Hammond radar (KHDC), 64 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 9:03 PM CDT | TORNADO | 2 Wsw Franklinton, LA | Corrects previous tornado report from 1 SSW Franklinton. An NWS storm survey confirmed an EF-1 tornado touched down near LA Hwy 16 south of Franklinton, LA in Washington Parish. |
| Mar 11, 9:07 PM CDT | TSTM WND DMG | 1 Ssw Franklinton, LA | Emergency management reported roof blown off Florist Shop in Franklinton. Possible tornado. Time estimated by radar. |
| Mar 11, 9:07 PM CDT | TSTM WND DMG | 1 Ssw Franklinton, LA | Emergency management reports windows blown out of a business in southern parts of Franklinton. Possible tornado. Time estimated by radar. |
| Mar 11, 9:07 PM CDT | TORNADO | 1 Ssw Franklinton, LA | An NWS storm survey confirmed an EF-1 tornado touched down near LA Hwy 16 south of Franklinton, LA in Washington Parish. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:56 PM CDT | Tornado Watch | SPC | 7 hr |
The text
As transmitted.
735
WFUS54 KLIX 120200
TORLIX
LAC117-120245-
/O.NEW.KLIX.TO.W.0028.260312T0200Z-260312T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
900 PM CDT Wed Mar 11 2026
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Washington Parish in southeastern Louisiana...
* Until 945 PM CDT.
* At 900 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Franklinton, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Franklinton around 905 PM CDT.
Bogalusa around 920 PM CDT.
Varnado around 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3091 8976 3090 8976 3090 8978 3086 8977
3084 8979 3083 8978 3082 8980 3079 8982
3069 8985 3083 9024 3092 9022
TIME...MOT...LOC 0200Z 274DEG 42KT 3086 9017
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue3 follow-up statements
359
WWUS54 KLIX 120217
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
917 PM CDT Wed Mar 11 2026
LAC117-120245-
/O.CON.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
917 PM CDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN WASHINGTON PARISH...
At 917 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Bogalusa, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Bogalusa around 920 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
3069 8985 3079 9012 3085 9009
TIME...MOT...LOC 0217Z 274DEG 42KT 3085 8994
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
HRL930
WWUS54 KLIX 120225
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
925 PM CDT Wed Mar 11 2026
LAC117-120245-
/O.CON.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
925 PM CDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN WASHINGTON PARISH...
At 924 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Varnado, or near Bogalusa, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Washington Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
3069 8985 3076 9004 3085 9001
TIME...MOT...LOC 0224Z 274DEG 42KT 3084 8983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
HRL368
WWUS54 KLIX 120241 RRA
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
941 PM CDT Wed Mar 11 2026
LAC117-120251-
/O.EXP.KLIX.TO.W.0028.000000T0000Z-260312T0245Z/
Washington LA-
941 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON PARISH WILL EXPIRE
AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3084 8979 3083 8978 3082 8980 3079 8982
3069 8985 3076 9004 3085 9001
TIME...MOT...LOC 0241Z 274DEG 42KT 3083 8963
$$
HRLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 2 hours 13 minutes earlier. Its key messages:
- Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026
...NEW AVIATION...
.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday.
This will drive a cold front across the region with showers and
thunderstorms impacting the area during the overnight hours
Wednesday night. This system will have the potential to bring a
few strong to severe storms with all modes of severe weather
possible, and the entire area will have the potential of seeing
strong to severe storms. Residents should continue to monitor
the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will
move into the area for about 36 to 48 hours Thursday into Friday.
Temperatures will moderate quickly for the weekend, but another
shot of much cooler air will arrive Sunday night.
&&
.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026
The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.
As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026
Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.
&&
.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026
MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)
&&
.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026
Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DSIn the hours before
Local storm report, Mar 11, 8:17 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
817 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Tstm Wnd Dmg 6 SSE Smithdale 31.27N 90.64W
03/11/2026 Amite MS Emergency Mngr
Damage reported on Hwy 570, Hwy 569, and
Thompson Road. Possible tornado.
&&
TJSLocal storm report, Mar 11, 8:53 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
853 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM Tstm Wnd Dmg 6 SSE Montpelier 30.60N 90.61W
03/11/2026 Livingston LA Fire Dept/Rescue
Power lines reported down on LA Hwy 43 in
northeast Livingston. Possible Tornado.
&&
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:15 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 30 min |
| Mar 11, 7:28 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 47 min |
| Mar 11, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 43 min |
| Mar 11, 7:38 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 12 min |
| Mar 11, 8:11 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 38 min |
| Mar 11, 8:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 60 min |
| Mar 11, 8:20 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 25 min |
| Mar 11, 8:43 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 20 min |
| Mar 11, 8:45 PM CDT | Tornado Warning | LIX | Tangipahoa | 29 min |
| Mar 11, 8:57 PM CDT | Tornado Warning | LIX | Tangipahoa | 33 min |
| Mar 11, 8:58 PM CDT | Tornado Warning | LIX | Tangipahoa | 33 min |
| Mar 11, 9:00 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 60 min |
| Mar 11, 9:07 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, West Baton Rouge | 113 min |
| Mar 11, 9:10 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 11, 9:15 PM CDT | Tornado Warning | LIX | Saint Tammany | 45 min |
| Mar 11, 9:31 PM CDT | Tornado Warning | LIX | Saint Tammany | 29 min |
| Mar 11, 9:36 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 24 min |
| Mar 11, 9:36 PM CDT | Tornado Warning | LIX | Saint Tammany | 39 min |
| Mar 11, 9:56 PM CDT | Tornado Warning | LIX | Saint Tammany | 49 min |
| Mar 11, 10:14 PM CDT | Tornado Warning | LIX | Saint Tammany | 31 min |
| Mar 11, 10:17 PM CDT | Wind Advisory | LIX | Jefferson, Orleans | 12 hr |
| Mar 11, 10:34 PM CDT | Special Weather Statement | LIX | Saint Charles | 41 min |
| Mar 11, 10:40 PM CDT | Gale Warning | LIX | 11 hr | |
| Mar 11, 10:40 PM CDT | Small Craft Advisory | LIX | 20 hr | |
| Mar 11, 10:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 11, 10:47 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 43 min |
| Mar 11, 10:56 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 3 hr |
| Mar 11, 11:09 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne | 51 min |
| Mar 11, 11:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 11, 11:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 11, 11:58 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 47 min |
| Mar 11, 11:59 PM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 12:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 12:30 AM CDT | Special Marine Warning | LIX | 90 min | |
| Mar 12, 1:00 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 12, 1:54 AM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.